MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHHS HELIX BLADE 85MM-STERILE; CERCLAGE FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHHS HELIX BLADE 85MM-STERILE; CERCLAGE FIXATION
Model Number 282.236S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: ktt.(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the barrel plate wouldn¿t seat over blade and both impactor cap tip broke in the process.I¿m not sure which one was at fault so i will give you the numbers for them all.Nothing was left in the patient.Ended up removing everything and using cannulated screws.The procedure was successfully completed with an unknown number of surgical delays.The patient outcome is unknown.This complaint involves five (5) devices.This report is for (1) dhhs helix blade 85mm-sterile.This report is 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d11: concomitant product added to complaint.Investigation summary: background: (b)(6) 2020: updated event description: it was reported that on an unknown date, the barrel plate wouldn¿t seat over blade and both impactor cap tip broke in the process.I¿m not sure which one was at fault so i will give you the numbers for them all.Nothing was left in the patient.Ended up removing everything and using cannulated screws.The procedure was successfully completed with an unknown number of surgical delay.The patient outcome is unknown.This complaint involves five (5) devices.H3, h4, h6: device history lot.Manufacturing location: elmira / monument.Released to warehouse: 31-dec-2018.Expiration date: 30-nov-2027.Part number: 282.236s, dhhs helix blade 85mm-sterile.Lot number: h793443 (sterile).Lot quantity: 20.Note: this dhr review is for monument operations only: thermal rinse, packaging / labeling, sterilization and release; op# 70-190 work order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf rev k, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Inspection sheet, final inspection, met all inspection acceptance criteria.Scn (b)(6) supplied by sterigenics was reviewed and determined to be conforming.This lot met all visual, sterility and packaging criteria for op# 70-190 at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device history batch null, device history review 08-dec-2020: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H6: investigation flow: device interactions/functional.Visual inspection: the dhhs helix blade 85 mm sterile (p/n: 282.236s, lot # h793443) was returned and received at us cq.Upon visual inspection, no issues were observed with the returned device.Functional test: a functional test was not performed as all the mating devices were not returned.The complaint can't be replicated with the returned device.Unable to perform, the received condition of the side plate does not agree with the complaint description and was not confirmed as no issues were observed on the returned device.The two returned mating device impactor caps were noted to be broken and will be investigated.Dimensional inspection: the outer diameter of the device was measured, and is within specification.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed helix screw: 282_234, rev.F lcp dynamic helical hip system (dhhs) surgical technique: dsus/trm/1215/0781(1) 6/17 dv.Complaint was confirmed.Investigation conclusion: the complaint condition was confirmed for the dhhs helix blade 85 mm sterile (p/n: 282.236s, lot # h793443) as the mating device was broken which could have caused the complaint condition.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the impactor cap.The surgical technique states not to use impactor cap and shaft to seat the plate if the plate is more than 5mm off the bone as it the flats on the helix blade and the internal flats on the key may not be properly aligned which could cause further unwanted advancement of the helix blade.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHHS HELIX BLADE 85MM-STERILE
Common Device Name
CERCLAGE FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11079863
Report Number2939274-2020-05731
Device Sequence Number14203258
Product Code JDQ
UDI-Device Identifier10886982178213
UDI-Public(01)10886982178213
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K981757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number282.236S
Device Catalogue Number282.236S
Device Lot NumberH793443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/20/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
130 DEG LCP® DHHS(TM) SDEPLT-SRT BRL 2 HLS; 130 DEG LCP® DHHS(TM) SDEPLT-SRT BRL 2 HLS; DHHS HELIX BLADE 75MM-STERILE; DHHS HELIX BLADE 75MM-STERILE; DHHS HELIX BLADE 85MM-STERILE; LCP® DHHS(TM) IMPACTOR CAP; LCP® DHHS(TM) IMPACTOR CAP; LCP® DHHS(TM) IMPACTOR CAP; LCP® DHHS(TM) IMPACTOR CAP
Outcome Attributed to Adverse Event Required Intervention;